Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 14, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at May 30, 2019, 7:38 PM CDT for Lewis County, Marion County, Missouri. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2019, 7:38 PM CDT (00:38 UTC)
- Expired
- May 31, 2019, 2:34 PM CDT
- In force
- 19 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lewis County, MO, Marion County, MO
The radar
The St Louis radar (KLSX), 155 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 371 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
015
WGUS53 KLSX 310038
FFWLSX
MOC111-127-010030-
/O.NEW.KLSX.FF.W.0014.190531T0038Z-190601T0030Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
738 PM CDT Thu May 30 2019
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
A Levee Failure in...
North central Marion County in northeastern Missouri...
Southeastern Lewis County in northeastern Missouri...
* Until 730 PM CDT Friday.
* At 735 PM CDT, emergency management reported flooding along the
Durgens Creek in Lewis County. Water is expected to flow south
into West Quincy. West Quincy is being evacuated.
* Locations impacted include...
West Quincy
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 4001 9148 3999 9147 3995 9144 3993 9142
3991 9142 3988 9145 3988 9150 3994 9158
4001 9163
$$
Britt3 follow-up statements
517
WGUS73 KLSX 310253
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
953 PM CDT Thu May 30 2019
MOC111-127-010030-
/O.CON.KLSX.FF.W.0014.000000T0000Z-190601T0030Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION MO-LEWIS MO-
953 PM CDT Thu May 30 2019
...A FLASH FLOOD WARNING FOR A LEVEE FAILURE REMAINS IN EFFECT UNTIL
730 PM CDT FRIDAY FOR NORTH CENTRAL MARION AND SOUTHEASTERN LEWIS
COUNTIES...
At 947 PM CDT, emergency management reported a levee on the Durgens
Creek in Lewis Creek will likely fail. Once it fails, water is
expected flow south into West Quincy. West Quincy is being
evacuated.
Locations impacted include...
West Quincy
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4001 9148 3999 9147 3995 9144 3993 9142
3991 9142 3988 9145 3988 9150 3994 9158
4001 9163
$$
Britt948
WGUS73 KLSX 310915
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
415 AM CDT Fri May 31 2019
MOC111-127-010030-
/O.CON.KLSX.FF.W.0014.000000T0000Z-190601T0030Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion MO-Lewis MO-
415 AM CDT Fri May 31 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FRIDAY
FOR NORTH CENTRAL MARION AND SOUTHEASTERN LEWIS COUNTIES...
At 413 AM CDT, emergency management reported that a levee on the
Durgens Creek in Lewis County has the potential to fail. If it does
fail, water will quickly flow south into West Quincy. West Quincy
has been evacuated.
Some locations that will experience flooding include...
Taylor
West Quincy
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4001 9148 3999 9147 3995 9144 3993 9142
3991 9142 3988 9145 3988 9150 3994 9158
4001 9163
$$
Sally863
WGUS73 KLSX 311934
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
234 PM CDT Fri May 31 2019
MOC111-127-311941-
/O.CAN.KLSX.FF.W.0014.000000T0000Z-190601T0030Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion MO-Lewis MO-
234 PM CDT Fri May 31 2019
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL MARION AND SOUTHEASTERN
LEWIS COUNTIES IS CANCELLED...
Emergency management has reported that failure of the levee on
Durgens Creek in Lewis County is not currently anticipated.
Therefore, the Flash Flood Warning will be canceled but replaced
with a Flash Flood Watch as levee failure is still possible as the
Mississippi River continues to rise.
LAT...LON 4001 9148 3999 9147 3995 9144 3993 9142
3991 9142 3988 9145 3988 9150 3994 9158
4001 9163
$$
TillyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at May 30, 6:27 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 30, 6:27 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 627 PM CDT Thu May 30 2019 .SHORT TERM... (Through Late Friday Night) Issued at 248 PM CDT Thu May 30 2019 Relatively quiet weather through this period. Upper low still forecast to drop south into the area through tonight. Isolated to scattered showers have developed across northern MO into IA. These showers are expected to persist into tonight, although should gradually diminish and become focused under the upper low. Otherwise, Fri should remain dry. Trended slightly warmer for tonight with at least some wind and cloud cover lingering through tonight. Also trended somewhat warmer on Fri with ample insolation. Tilly .LONG TERM... (Saturday through Next Thursday) Issued at 248 PM CDT Thu May 30 2019 Not a lot of changes in the extended period. Upper low currently over northern Canada is progd to drop south with an associated cold front. This front will be the focus of additional thunderstorms Sat. Currently appears multicell clusters will be possible again with 2500-3000 J/kg MLCAPE and 30-45 kts of deep layer shear available. Some uncertainty exists regarding storm coverage at this time, although isolated severe storms do appear possible. Surface ridge builds into the region, leaving Sun and Mon dry and cooler. As the surface ridge builds east, chances for precip return to the area on Tues. With the upper level pattern becoming more zonal, the region should be seeing a more active pattern once again. However, with the more zonal flow, the timing of individual waves of precip becomes less certain as well. Have kept PoPs in the chance range, albeit high chance, for now. With heights rising, temps will trend warmer through the end of the week, but still remaining seasonably cool. Tilly && .AVIATION... (For the 00z TAFs through 00z Friday Evening) Issued at 623 PM CDT Thu May 30 2019 Scattered showers are expected to dissipate this evening across central and northeast Missouri as well as west central Illinois. This shower may affect KUIN and KCOU and may cause a brief reduction in visibility to MVFR. Otherwise mainly dry and VFR conditions are expected through the period. SPECIFICS FOR KSTL: Mainly dry and VFR conditions are expected through the period. Scattered showers to the northwest of the terminal are expected to dissipate before reaching the KSTL. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 30, 4:00 PM CDT, 3 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 400 PM CDT Thu May 30 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-311200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 400 PM CDT Thu May 30 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Major river flooding is ongoing along parts of the Missouri, Mississippi, and Illinois Rivers. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few strong to severe thunderstorms are possible Saturday afternoon and evening mainly along and north of Interstate 70. The main threats would be locally damaging wind gusts to 60 mph and large hail to the size of quarters. The chance for thunderstorms returns to much of the area on Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Tilly
In the hours before
Local storm report, May 30, 1:47 PM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
147 PM CDT THU MAY 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD MARTINSBURG 39.52N 90.85W
05/29/2019 PIKE IL EMERGENCY MNGR
NUMEROUS SECONDARY ROADS WERE FLOODED ACROSS
THE SOUTHWESTERN PORTIONS OF THE COUNTY.
ALSO, SEVERAL CREEKS WERE OUT OF THEIR BANKS
DUE TO FLASH FLOODING.
&&
MABThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:15 PM CDT | Areal Flood Warning | LSX | Lewis, Marion | 19 hr |
| May 31, 2:39 PM CDT | Flash Flood Watch | LSX | Lewis, Marion | 49 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.